MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Moisture Damage (1405)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a power (moisture ingress) issue.The reporter stated there was no damage to the battery compartment or the battery cap.The yellow o-ring on the battery cap was confirmed to not be visible when the cap is secured to the pump.The reporter stated there was moisture corrosion inside the battery compartment.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 10-jan-2019 with the following findings: a visual inspection of the pump revealed the battery compartment was cracked from the threads to the case seal.There was moisture damage observed in the battery compartment.The returned battery cap was stripped and was unable to secure tightly to power on the pump, duplicating the power issue.A leak test was performed revealing a battery compartment leak.A test battery cap was able to secure enough and power up the pump.The pump was exercised for 12 hours using the test cap with no power interruptions occurring.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8032127
Report Number2531779-2018-19054
Device Sequence Number16554876
Product Code OYC
UDI-Device Identifier10840406100341
UDI-Public10840406100341
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Was the Report Sent to FDA? Yes
Device Age25 MO
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR
Patient Weight73